Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Tuberc Respir Dis. 2009 Nov;67(5):445-448. English. Case Report. https://doi.org/10.4046/trd.2009.67.5.445
Park SD , Kim A , Park JS , Shin CH , Nam HS , Kim L , Cho JW , Ryu JS , Kwak SM .
Department of Internal Medicine, Inha University College of Medicine, Incheon, Korea. smkwak@inha.ac.kr
Department of Pathology, Inha University College of Medicine, Incheon, Korea.
Abstract

Erlotinib (Tarceva(R)) has been considered to be a new, promising oral chemotherapy agent for local advanced or metastatic non-small cell lung cancer (NSCLC). Erlotinib is regarded as relatively safe, but interstitial lung disease (ILD) related to erlotinib has been reported on an infrequent basis in Asia. We report an histologically confirmed case of recurrent erlotinib-induced ILD. Although, the patient was highly responsive to the first erlotinib treatment, the therapy was discontinued due to erlotinib-induced ILD. After intravenous high dose methylpredinisolone treatment, ILD was improved rapidly by radiologic studies, but the particular lung cancer re-emerged. We restarted the patient erlotinib on low-dose oral methylpredinisolone, resulting in a recurrence of erlotinib-induced ILD. Our case suggests that re-administration of erlotinib should be performed on a limited basis in patients that have developed ILD on previous use, even if a therapeutic effect can be estimated.

Copyright © 2019. Korean Association of Medical Journal Editors.